Jump to content
CrazyBoards.org

Recommended Posts

As far as I am informed you need stimulants for treatment of ADHD. Most commonly used are Methylphenidate and Atomoxetine. Sometimes stuff like Bupropion is applied. But what about classic antidepressants with stimulant (NRI) properties? Let's say Desipramine or Nortriptyline, Reboxetine!? Can they help to some degree?

Share this post


Link to post
Share on other sites

Yes, they can and are sometimes used. Protriptyline is used as well, and to me, I find it the most stimulating TCA. Desipramine is moderately stimulating but not as much as protriptyline. Nortriptyline is kinda neutral. Imipramine too, as it metabolizes to desipramine, but imipramine can be a bit sedating.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Similar Content

    • By Skeletor
      Sertraline standalone makes many people somewhat apathetic, indifferent and unmotivated, and that's why doctor Gillman suggests augmenting it with Nortriptyline OR alternatively taking Clomipramine standalone for the full SNRI effect...
      Did anyone here try both combos? I am getting back on antidepressants and not sure how to proceed... but if I had to choose, I would preferably go for one of the two possibilities.
    • By candi71
      I am so very lost, angry, hurt, depressed, explosive, and drowning.  I was put on latuda or my bipolar and depression acting up...  I hate new meds for this reason.  I started having my ptsd dreams again, ate everything in site and craved sugar omg terribly,  have been depressed, cant color which i love to do, just wanna sleep, explosive anger, crying jags, hate life, nothing makes me happy, everything just sucks.  Im so angry cause i feel like i did before i went on any meds, 20yr ago.  
      Im so confused i just feel like im grasping at air.. I was in the er the other night and they basically sent me home after giving my dose of larzapam i didn't take in the afternoon cause i doesn't help.  My theory of   it is it didn't help before the latuda what is gonna make it work coming off latuda or after off.. I remember why i drank now.. I didn't need to feel this then.. I want to drink so bad and wont cause I've been clean 6 yrs April will  be 7 and i worked to hard to get here and refuse to prove others right.  Im so so messed up i cant sleep cant watch TV cant color yet dont want to do any of the above either but if i dont sleep i hurt... has anyone felt this way..  It sux cause the battle to find meds to work will start tomorrow cause my liver doesn't process meds it flushes them out.. oh well sorry just needed to vent and hope someone can help
    • By Blahblah
      I'm sorry if this question is redundant....
      @notloki I know you're knowledgeable here.
      I've been getting very inconsistent effects from Ritalin. I recently increased my dosage, because I was experiencing more fatigue afternoons and having to nap. I take 20mg (extended in morning, before I get up), then I take 10mg (extended) after lunch. Pdoc said I could take 10mgIR no later than 3pm if needed.
      I'm compliant with this routine. Dose 40 minutes before getting up, same exact breakfast every morning: oatmeal, fruit, yogurt, nuts, coffee. Yesterday, I felt pretty good and energetic in the morning (both mentally and physically). Then today, I feel focused..yet, (sort of zombie-dazed staring at screen), incredibly drowsy/tired and apathetic, like I really need to nap. I get plenty of sleep every night.
      Is there a reason this is happening? Seems doses effect me differently all the time. I prefer extended because the IR (while it hits more noticeably) I feel more intense energy crash and can become moody...Note: Pdoc will not let me change until I hit the max (60mg), and other stimulants (even Adderall) are either extremely hard or impossible to get prescribed here.
    • By Blahblah
      Only Day 2 back on Effexor (I took previously for 7 months at 150mg, but don't remember much). I've literally been laying in bed, blank-minded, just staring at the wall for 3 hours. This is really not normal for me, I slept well last night (9 hours) and was up, OK & out walking earlier. I'm only on 37.5mg!...It's only Day 2! I'm shocked that I would feel effect immediately.
      Haven't felt this tired, heavy and zoned out for a loooong time. In fact, I don't recall feeling this numb since Citalopram or when I was on Cymbalta a decade ago. I've been consistently taking Ritalin , I had 3 coffees today....and the Effexor (obviously) has completely wiped out any stimulant effect.
      I mean, it's nice to not be over-emotional, stressed with crying jags, but on other hand, I don't want to be flatlined, lifeless, unable to get out of bed, no cares about anything. Please tell me this is temporary and will go away in 1-2 weeks or with a dose increase??  Does anyone know the dosage breakdown of Effexor? (for example: 37mg-75mg works on Serotonin....75mg-150mg works on Norepinephrine, etc?) I feel Serotonin overload, I thought that Effexor worked on 3 transmitters at once...
      I can't seem to find the right combo balance with anything (all SSRIs made me feel like this too) and many other meds are too sedating or they do nothing for me. Any thoughts? @browri  @mikl_pls ?
    • By Blahblah
      I often travel internationally and I've made several longer-term international moves. I bring my doctors current original prescription, and try to request a dated letter which lists my monthly medication regimen, current dosage and diagnosis.
      My concern is: I have "stockpiled" additional stimulants (@2 months worth now) due to the fact that I move frequently, have gaps in medical insurance and don't have regular access to see my psychiatrist in person. Someday soon, I will need to switch doctors and in my experience, he's been the only pdoc that will prescribe me stimulants (and insurance means, no out of pocket cost right now). I'm worried about traveling through the airport and being stopped as a "drug trafficker" due to having 2-3 months worth of extra prescription of schedule 2 drug on me, all at once.
      Any advice? What do authorities do in this case - do they call your psychiatrist to verify, before you can fly?
×
×
  • Create New...